MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R001
Medical Device Problem Codes Break (1069); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is under evaluation by the manufacturing site.Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a meniscal repair surgery, internal to the patient, the needle of the novostitch did not come out of the lower jaw on deploying the cartridge.The procedure was completed with non-significant delay using a back-up device.No other complications were reported.Preliminary results of investigation had concluded that the tip of the needle was physically broken and would not retract once actuated which makes it a reportable event.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The patient impact beyond the potential foreign body, possible migration, and local irritation/discomfort cannot be determined.The patient¿s current health status is unknown, and no further clinical medical assessment can be rendered.A visual inspection found suture is not present in the suture pod and debris on the distal tip of the cartridge.A functional evaluation revealed the tip of the needle is broken and would not retract once actuated.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
NOVOSTITCH CARTRIDGE 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13717572
Report Number3009131204-2022-00005
Device Sequence Number17321123
Product Code GAT
UDI-Device Identifier00853541006105
UDI-Public00853541006105
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K063778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberCTX-R001
Device Catalogue NumberCTX-R001
Device Lot NumberM190418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown